MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF12
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy.Event description: obturator tip broke but did not break off ie remained in one piece.The tip broke halfway within the abdominal wall whilst entering - bent tip was visualized laparoscopically hence removed.Surgeon removed damaged trocar and replaced with metal trocar.Product is available for return.Intervention: surgeon removed damaged trocar and replaced with metal trocar.Patient status: no adverse event reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a broken obturator tip.The clear fragment was identified to be a portion of the obturator tip.Based on the condition of the returned unit, it is likely that the reported event was due to excessive force exerted on the unit during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy event description: obturator tip broke but did not break off ie remained in one piece.The tip broke halfway within the abdominal wall whilst entering - bent tip was visualized laparoscopically hence removed.Surgeon removed damaged trocar and replaced with metal trocar.Product is available for return.Additional information received via email 18apr2022 from applied medical representative: one cannula was inserted using the obturator prior to the incident.The break was not considered to be a clean break.The break was jagged, cracked.The trocar was inserted rotating clockwise - rotation was difficult at suprapubic port as the abdominal wall had laxity.Another instrument was used to counter pressure.The surgeon has done this maneuver over 20 times and only this time the obturator became jagged.There was difficulty during insertion.The case was not robotic.Intervention: surgeon removed damaged trocar and replaced with metal trocar.Patient status: no adverse event reported.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14190914
Report Number2027111-2022-00571
Device Sequence Number19972497
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)240217(30)01(10)1409297
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model NumberCTF12
Device Catalogue Number101062401
Device Lot Number1409297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown